Alert archive / California / Wind Advisories in 2019
Wind Advisory 15, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Oct 29, 2019, 2:01 AM PDT. It took effect at Oct 29, 2019, 12:00 PM PDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2019, 2:01 AM PDT (09:01 UTC)
- In effect from
- Oct 29, 2019, 12:00 PM PDT
- Expired
- Oct 30, 2019, 1:55 AM PDT
- In force
- 14 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted.
253 WWUS76 KMTR 290901 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 201 AM PDT Tue Oct 29 2019 CAZ507-300100- /O.NEW.KMTR.WI.Y.0015.191029T1900Z-191030T1800Z/ North Bay Mountains- Including the cities of Angwin, Lagunitas-Forest Knolls, and Woodacre 201 AM PDT Tue Oct 29 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 11 AM PDT WEDNESDAY... * WHAT...Northeast winds 20 to 35 mph with gusts of 45 to 65 mph expected. * WHERE...North Bay Hills and Mountains above 1000 feet. * WHEN...From noon today to 11 AM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and power outages may result. Rapid fire growth potential. * ADDITIONAL DETAILS...Strongest winds are expected from Tuesday evening through about sunrise Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
2 follow-up statements
702 WWUS76 KMTR 300558 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 1058 PM PDT Tue Oct 29 2019 CAZ507-301400- /O.CON.KMTR.WI.Y.0015.000000T0000Z-191030T1800Z/ North Bay Mountains- Including the cities of Angwin, Lagunitas-Forest Knolls, and Woodacre 1058 PM PDT Tue Oct 29 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT WEDNESDAY... * WHAT...Northeast winds 20 to 35 mph with gusts of 40 to 60 mph expected. * WHERE...North Bay Hills and Mountains above 1000 feet. * WHEN...Through 11 AM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and power outages may result. Rapid fire growth potential. * ADDITIONAL DETAILS...Strongest winds are expected through about sunrise Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
178 WWUS76 KMTR 300855 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 155 AM PDT Wed Oct 30 2019 CAZ507-301000- /O.CAN.KMTR.WI.Y.0015.000000T0000Z-191030T1800Z/ North Bay Mountains- Including the cities of Angwin, Lagunitas-Forest Knolls, and Woodacre 155 AM PDT Wed Oct 30 2019 ...WIND ADVISORY IS CANCELLED... By 2 AM PDT, winds in the North Bay Mountains below 2500 feet have decreased to below advisory levels, with strongest gusts 20 to 30 mph. Winds will continue to decrease through the morning hours. Therefore, the wind advisory is cancelled. The Red Flag Warning remains in effect until 4 pm due to gusty winds and very low humidity. $$ For more information from the National Weather Service visit http://weather.gov/mtr
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Oct 28, 10:52 PM PDT, 3 hours 9 minutes earlier.
Area forecast discussion, Oct 28, 10:52 PM PDT, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
1052 PM PDT Mon Oct 28 2019
.SYNOPSIS...Another round of offshore winds will arrive on
Tuesday. As such a Red Flag Warning has been issued for North Bay,
East Bay Hills and interior valleys, and the Santa Cruz Mountains.
In addition, many interior valleys will drop into the 30s tonight.
Conditions will become more seasonable late in the week.
&&
.DISCUSSION...as of 8:31 PM PDT Monday...Mainly clear skies
prevail this evening with the exception of a few high clouds
streaming in from the north as well as smoke from the Kincaid fire
drifting across Sonoma, Marin and the San Francisco Peninsula.
With a brief reprieve from the windy conditions expected tonight
our focus turns to overnight temperatures. Lows are anticipated to
drop into 30s across the interior valleys. The coldest North Bay
valleys may see lows drip into the upper 20s. A cool dry airmass
combined with clear skies and light winds will allow for
radiational cooling across the region. Areas along the coast will
see slightly warmer lows as sea surface temperatures help moderate
the air temperatures nearby. Higher elevations will also see
slightly warmer temperatures with lows only dropping down into the
40s overnight.
On Tuesday our focus will once again turn to the winds as an upper
level low dives south over the Great Basin. This low coupled with
a building high at the surface and a thermal trough along the
California coast will result in a strong offshore winds event.
Winds are forecast to increase through the day from north to
south and will be accompanied by plummeting relative humidity
values, this will culminate in critical fire weather conditions.
A Red Flag Warning is in effect beginning at 8 am Tuesday over the
North Bay and at 1 pm Tuesday afternoon over the East Bay Hills,
interior valleys, and the Santa Cruz Mountains. The Red Flag
Warning will continue till 4 pm Wednesday.
By Wednesday evening winds are forecast to diminish however they
will remain offshore and will maintain low relative humidity
values across the region. Winds will continue to weaken through
Thursday and gradually turn onshore near the surface but remain
light offshore over the hills. Mild weather and seasonable
temperatures will continue through the weekend.
&&
.AVIATION...as of 10:52 PM PDT Monday...It's VFR except MVFR-IFR
closest to the Kincade wildfire. High resolution rapid refresh
model forecasts smoke to spread back inland to the Central Valley
then spread south over the Bay Area tonight and Tuesday. Moderate
to poor slant range visibilities through the period.
A shallow marine layer exists over the coastal waters brushing up
against the immediate coastline with high resolution model output
suggesting a temporary inland push of low stratus and/or fog from
late evening into Tuesday morning. This is prior to the advertised
offshore flow, and any inland push late tonight/Tue morning will
be temporary. From surface analysis the inland push of stratus
and/or fog is due to a surface trough moving inland to the east
and southeast over the Bay Area; satellite imagery shows a few
patches of low stratus over the northern coastal waters. 06z KSFO
and KOAK tafs indicate a possible brief low cig intrusion nearby
with tafs showing sct 800 feet for now. Over the North Bay low
cigs and/or patchy fog with light winds is likely late tonight
from Marin county northward to the Sonoma Valley. All of this
should clear up quickly Tuesday morning as offshore flow sweeps or
mixes low cigs back to the southwest. For the remainder of the
06z taf cycle it's a mix of VFR/MVFR visibilities due to smoke and
haze. Low level wind shear added to KSTS, KOAK, KSFO tafs for
Tuesday evening and night.
Vicinity of KSFO...VFR, west wind 5 to 10 knots into Tuesday morning.
High confidence VFR holds for the late evening then confidence lowers
after midnight regarding stratus and/or fog patches reaching the
terminal in the morning. Wind shifts back around to the NE by 18z
Tuesday morning. Low level wind shear begins mid to late Tuesday
evening.
SFO Bridge Approach...Similar to KSFO.
Monterey Bay Terminals...VFR, Light W-NW winds shifting to light
E-SE by late evening or midnight. Low stratus ceilings and/or fog
temporarily approaching the peninsula Tuesday morning, otherwise
VFR for the period.
&&
.FIRE WEATHER...As of 3:25 PM PDT Monday...First and foremost the
next round of Red Flag Warnings have been hoisted. All of the
North Bay begins Tuesday at 8 AM - All of the East Bay, Santa Cruz
Mts, San Francisco Peninsula Coast begins Tuesday at 1 PM. See the
Red Flag Warning for specific details.
As mentioned before this will be the third offshore flow event in
the last 10 days. The event for Tuesday/Wednesday will not be as
strong as the last event, but still critical enough for critical
fire weather conditions. In fact, it will be on par with
conditions when the Kincade Fire ignited.
The local in-house WRF Model had a decent handle on the last two
events and followed it for this upcoming evening. Winds initially
increase early Tuesday over the North Bay before spreading
southward through the day. Winds peak Tuesday evening/night before
subsiding through the day on Wednesday. The strongest winds will
once again impact the North Bay Mts/Lake County. Highest peaks (Mt
St Helena/Geyser Peak) may see gusts in the 60-70 mph range.
Cross sections through the North Bay also show some mix down
potential all of the way to the coast. Wind gusts in the valley
floor/coast 30 to 35 mph. East Bay will see winds develop in the
afternoon and continue through the night. Sac Valley winds will
also bring gusty winds into the Delta. Gusts up to 45 mph in the
hills and 20 to 30 lower elevations seems reasonable for the East
Bay. Santa Cruz will see a similar timing, but just a tad
weaker with gusts 30 to 40 mph. Included the west side of the
Santa Cruz Mts to the coast for locally enhance downslope flow.
As for humidity, readings do not recover much over the next 24
hours. Once the northerly winds kick in readings will plummet. In
fact, if the local WRF is right upper single digit to lower teen readings
will be possible in a few spots Tuesday and Wednesday. No recovery
at night Tuesday into Wednesday.
Winds will gradually on Wednesday, but given how rock bottom the
humidity readings will be kept Red Flag Warning valid through the
peak heating of the day.
&&
.MARINE...as of 6:07 PM PDT Monday...Moderate to fresh north-
northwest conditions should be expected overnight away from the
immediate shoreline then give way to gusty offshore winds by
Tuesday afternoon through Wednesday. A low amplitude long period
swell has begun to enter the forecast waters today, peaking
tomorrow as periods diminish, followed by subsiding height. This
swell will bring a risk of breaking waves over nearshore shoals.
Conditions will turn to be out of the north by late week.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tngt...SCA...Pt Arena to Pigeon Pt 10-60 nm from 1 AM
&&
PUBLIC FORECAST: CW
AVIATION: Canepa
MARINE: BFG
FIRE WEATHER: MM
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 2:20 AM PDT | Small Craft Advisory | MTR | 34 hr |
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.